Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 166, NWS Blacksburg, VA

June 14, 20086 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 14, 2008, 3:29 PM EDT for 6 counties in Virginia. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2008, 3:29 PM EDT (19:29 UTC)
Expired
Jun 14, 2008, 4:32 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:52 PM EDTTSTM WND DMGBuena Vista City, VATREE DOWN IN CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 141929
SVRRNK
VAC009-019-023-163-530-678-142045-
/O.NEW.KRNK.SV.W.0166.080614T1929Z-080614T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA
  BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
  CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA
  NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA
  NORTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
  ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 445 PM EDT.

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SPRINGWOOD...OR NEAR EAGLE ROCK...AND MOVING NORTHEAST AT 17 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAGLE ROCK...
  NATURAL BRIDGE...
  COLLIERSTOWN...
  LEXINGTON CITY...
  ROCKBRIDGE BATHS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3777 7913 3729 7976 3741 8003 3762 7984
      3776 7969 3777 7967 3796 7948
TIME...MOT...LOC 1929Z 229DEG 15KT 3761 7973

$$

WP
3 follow-up statements
000 
WWUS51 KRNK 141942
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT SAT JUN 14 2008

VAC009-019-023-163-530-678-142045-
/O.CON.KRNK.SV.W.0166.000000T0000Z-080614T2045Z/
CITY OF BUENA VISTA VA-BOTETOURT VA-CITY OF LEXINGTON VA-AMHERST VA-
BEDFORD VA-ROCKBRIDGE VA-
340 PM EDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR THE CITY OF BUENA VISTA...THE CITY OF LEXINGTON... ROCKBRIDGE...
NORTHWESTERN BEDFORD...WESTERN AMHERST AND BOTETOURT COUNTIES...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES WEST OF NATURAL BRIDGE...OR 7 MILES EAST OF EAGLE 
ROCK...MOVING NORTHEAST AT 17 MPH. ANOTHER SEVERE THUNDERSTORM WAS 
ALSO LOCATED NEAR LEXINGTON...MOVING NORTHEAST AT 17 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLASGOW...COLLIERSTOWN...SNOWDEN...LEXINGTON CITY...BUENA VISTA
CITY...ROCKBRIDGE BATHS...ORONOCO...CORNWALL AND ALTO.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.


IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...TORRENTIAL RAINS MAY 
FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. TURN AROUND 
DONT DROWN IF TRAVELING INTERSTATE 81...BETWEEN FINCASTLE AND 
LEXINGTON...BE PREPARED FOR SLOW OR STOPPED TRAFFIC.

LAT...LON 3777 7913 3729 7976 3741 8003 3762 7984
      3776 7969 3777 7967 3796 7948
TIME...MOT...LOC 1940Z 229DEG 15KT 3765 7966

$$

WP
000 
WWUS51 KRNK 141958
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 PM EDT SAT JUN 14 2008

VAC009-019-023-163-530-678-142045-
/O.CON.KRNK.SV.W.0166.000000T0000Z-080614T2045Z/
CITY OF BUENA VISTA VA-BOTETOURT VA-CITY OF LEXINGTON VA-AMHERST VA-
BEDFORD VA-ROCKBRIDGE VA-
357 PM EDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR THE CITY OF BUENA VISTA...THE CITY OF LEXINGTON... ROCKBRIDGE...
NORTHWESTERN BEDFORD...WESTERN AMHERST AND EASTERN BOTETOURT
COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CORNWALL...OR NEAR BUENA VISTA CITY...MOVING NORTHEAST 
AT 32 MPH. OTHER SEVERE THUNDERSTORM WERE AROUND THE LEXINGTON CITY 
AREA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ALTO...NATURAL BRIDGE...ORONOCO AND PEAKS OF OTTER RECREATION AREA.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN

LAT...LON 3777 7913 3729 7976 3750 7990 3762 7984
      3777 7967 3796 7948
TIME...MOT...LOC 1957Z 244DEG 28KT 3778 7927

$$

WP
000 
WWUS51 KRNK 142032
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT SAT JUN 14 2008

VAC009-019-023-163-530-678-142042-
/O.CAN.KRNK.SV.W.0166.000000T0000Z-080614T2045Z/
CITY OF BUENA VISTA VA-BOTETOURT VA-CITY OF LEXINGTON VA-AMHERST VA-
BEDFORD VA-ROCKBRIDGE VA-
432 PM EDT SAT JUN 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BUENA VISTA...THE
CITY OF LEXINGTON... ROCKBRIDGE...NORTHWESTERN BEDFORD...WESTERN
AMHERST AND EASTERN BOTETOURT COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
EXITED THE COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3777 7913 3729 7976 3750 7990 3762 7984
      3777 7967 3796 7948
TIME...MOT...LOC 2032Z 244DEG 28KT 3790 7896

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 14, 2:45 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT SAT JUN 14 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. THIS
WILL RESULT IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS
BEFORE SOMEWHAT DRIER AIR ARRIVES SUNDAY. WEAK HIGH PRESSURE WILL
BUILD IN MONDAY AHEAD OF ANOTHER COLD FRONT SET TO SLIDE ACROSS
THE MID ATLANTIC REGION BY TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION ALONG PRE-FRONTAL TROF WILL GRADUALLY SHIFT EAST THIS
EVENING. MODIFIED GSO SOUNDING INDICATES CAPES AROUND 3000 J/KG
...SO POTENTIAL FOR SVR WEATHER WILL CONTINUE INTO THE EARLY
EVENING WITH DAMAGING WINDS THE MAIN THREAT. PW EXPECTED TO REACH
1.5 INCHES THIS EVENING AND WITH WEAK WIND FIELDS ALOFT...THE
THREAT FOR ISOLATED FLOODING ALSO EXISTS. WITH MOST UNSTABLE AIR
EAST OF THE BLUE RIDGE...ANTICIPATE ERUPTION OF STORMS TO BEGIN IN
THIS AREA LATE THIS AFTERNOON.

12Z LOCAL WRF MODEL HAS A GOOD HANDLE WITH THE EVOLUTION OF STORMS
SO FAR...AND ITS SOLUTION SUGGESTS PRECIPITATION WILL LINGER IN
THE SOUTHERN PORTION OF THE FORECAST AREA PAST MIDNIGHT...WHICH MAKES
SENSE CONSIDERING SHORTWAVE ACROSS EAST OHIO WILL LIFT NORTHEAST
AND UPPER ENERGY LINGERS IN TENNESSEE PER WATER VAPOR IMAGERY.

FOR TEMPS...EXPECT LOWS TONIGHT TO BE WARMER THAN GUIDANCE
VALUES...ESPECIALLY IN THE SOUTHEAST WHERE CLOUDS WILL LINGER.
&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
WEAK UPPER SHORTWAVE MOVING TO OUR NORTH...SHOULD PUSH SFC FRONT
EAST AND SOUTH OF OUR AREA...BUT KEPT LINGERING SHRA EARLY IN
THE SOUTHEAST. OTHERWISE...WEAK SUBSIDENCE WILL OCCUR SUNDAY...AND
WITH 85H THERMAL RIDGE STILL OVERHEAD...BUMPED UP HIGHS A DEGREE
OR TWO TOMORROW. MOSTLY CLEAR SKIES SUNDAY NIGHT SHOULD BRING
SLIGHTLY COOLER TEMPERATURES.

A CHANGE IN THE WEATHER PATTERN TO AN EASTERN TROF WILL BEGIN TO
TRANSPIRE ON MONDAY...AND A STRONG COLD FRONT IS FORECAST PUSH
THROUGH MONDAY NIGHT. MODEL TRENDS HAVE BEEN SLOWER WITH THE
TIMING OF THE PASSAGE OF THE FRONT...BUT WILL STILL ADD POPS TO
THE EASTERN PORTION OF THE FORECAST AREA MONDAY AFTERNOON AS CAPES
ARE FORECAST TO EXCEED 2000 J/KG AND A WEAK UPPER SHORTWAVE IN
ADVANCE OF THE MAIN SYSTEM IS FORECAST TO MOVE THROUGH MONDAY
AFTERNOON. BIG QUESTION WILL BE IF DEEPER MOISTURE WILL RETURN
BEFORE FRONT ARRIVES...AND GFS/NAM SUGGEST THETA-E RIDGE WILL
ADVANCE EAST OF THE BLUE RIDGE MONDAY AFTERNOON....WHICH FIGURED
INTO THE DECISION TO ADD PRECIP IN THE EAST. AGAIN...WILL GO ABOVE
GUIDANCE FOR HIGH TEMPS MONDAY WITH INCREASING 1000-850MB
THICKNESSES.

DRIER AND COOLER WEATHER WILL ARRIVE ON TUESDAY WITH COLD AIR
ADVECTION...AND WENT SLIGHTLY COOLER THAN GUIDANCE FOR HIGHS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LONG RANGE MODELS ARE IN GOOD AGREEMENT THAT OUR REGION WILL BE
UNDER THE INFLUENCE OF A WEAKENING 5H UPPER LOW ACROSS SE CANADA.
06Z GFS INDICATES A HIGHER AMPLITUDE PATTERN WITH A DEEPER 5H UPPER
LOW COMPARED TO THE 00Z ECMWF AND CANADIAN RUNS...SO LEANED TOWARD
THE ECMWF SOLUTION FOR THE LONG RANGE FORECAST.

WITH LOW LEVEL NORTHWEST FLOW AND WEAK SHORTWAVES RIDING AROUND
UPPER LOW...CANT RULE OUT AFTERNOON WIDELY SCATTERED CONVECTION IN
THE MOUNTAINS FROM WED-SAT AFTERNOONS...BUT EXACT TIMING AND LOCATION
UNCERTAIN AT THIS POINT. MUCH COOLER TEMPERATURES...ESPECIALLY EARLY
IN THE LONG TERM PERIOD ARE ANTICIPATED WITH LOW TEMPERATURES AS LOW
AS THE 40S POSSIBLE IN THE SOME VALLEYS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NUMEROUS SHOWERS/SCT TSTMS AHEAD OF AN APPROACHING COLD FRONT WILL
BE AFFECTING THE AREA INTO EARLY EVENING. HAVE TRIED TO TIME EACH
TAF SITE FOR THE PERIOD WHEN THEY ARE MOST LIKELY TO SEE A TSTM
WITH A TEMPO GROUP. SHOULD BE MODERATE TO HEAVY RAIN...AND MAY
BRING IFR CONDITIONS...BUT HAVE MOSTLY STAYED MVFR/BORDERLINE IFR
WITH VSBYS. MOST OF THE CONVECTION SHOULD BE EAST OF LYH DANVILLE
BY 00Z. WEAK FLOW BEHIND THIS FRONT MEANS THAT WE WILL LIKELY SEE
FOG DEVELOPING IF WE HAVE AT LEAST PARTIAL CLEARING. IS A GOOD
PATTERN FOR LIFR CONDITIONS AT BOTH BLF AND LWB...SO I HAVE
BROUGHT THEM BOTH DOWN LATE TONIGHT. LYH AND DANVILLE MAY ALSO SEE
LIFR CONDITIONS. I EXPECT ALL SITES TO IMPROVE TO VFR IN THE 13 TO
15Z TIME FRAME WITH DRIER AIR MOVING IN ON A NWRLY FLOW.

HIGH PRESSURE WILL PROVIDE VFR CONDITIONS INTO MONDAY...WITH THE
EXCEPTION OF THE POSSIBILITY OF A PERIOD OF FOG LATE SUNDAY NIGHT
INTO EARLY MONDAY MORNING. ANOTHER WEAK COLD FRONT ARRIVES WITH
POSSIBLY OF MORE SHOWERS OR STORMS LATE MONDAY.

VFR CONDITIONS EXPECTED TUESDAY AND WEDNESDAY WITH A NORTHWEST
FLOW INTO THE REGION. EXCEPTION MAY BE BLF AND LW...WHERE PASSING
SHOWERS COULD BRING BRIEF PERIODS OF MVFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PH
NEAR TERM...JJ
SHORT TERM...JJ/PH
LONG TERM...PH
AVIATION...JJ
Hazardous weather outlook, Jun 14, 6:44 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 AM EDT SAT JUN 14 2008

NCZ001-002-018-VAZ007-009>020-WVZ042>045-151045-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
644 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A
COLD FRONT THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD AFFECT THE AREA
LATE MONDAY INTO MONDAY NIGHT AHEAD OF A MUCH STRONGER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-151045-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
644 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A
COLD FRONT THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 14, 3:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             RADFORD                 37.13N 80.57W
06/14/2008  E0.75 INCH       CITY OF RADFORD    VA   PUBLIC

&&

TW
Local storm report, Jun 14, 3:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             WYTHEVILLE              36.95N 81.08W
06/14/2008  E0.75 INCH       WYTHE              VA   PUBLIC

            HAIL COVERING GROUND

&&

TW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:24 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski, Wythe66 min
Jun 14, 2:13 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington62 min
Jun 14, 2:38 PM EDTSevere Thunderstorm WarningRNKMontgomery, Roanoke, City of Roanoke, City of Salem39 min
Jun 14, 2:42 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, Wythe, City of Radford63 min
Jun 14, 2:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe44 min
Jun 14, 3:00 PM EDTSevere Thunderstorm WarningRNKFranklin, Roanoke60 min
Jun 14, 3:09 PM EDTFlash Flood WarningRNKCarroll, Floyd, Grayson, Montgomery, Pulaski, Wythe and 1 more3 hr
Jun 14, 3:11 PM EDTSevere Thunderstorm WarningRNKCarroll54 min
Jun 14, 3:28 PM EDTSevere Thunderstorm WarningRNKFranklin, Patrick62 min
Jun 14, 3:48 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick57 min
Jun 14, 3:54 PM EDTFlash Flood WarningRNKBotetourt, Rockbridge, City of Buena Vista, City of Lexington2 hr
Jun 14, 4:00 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania60 min
Jun 14, 4:33 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania57 min
Jun 14, 4:46 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, Pittsylvania, City of Martinsville59 min
Jun 14, 5:06 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte69 min
Jun 14, 5:24 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville66 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.